MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: (b)(4).The lot number was unknown.E3: reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in austria that during a wrist procedure on (b)(6) 2024, a vapr2.3mm wedgeshrt 1-pce electrode device was used.According to the report, there were metal parts observed in the wrist.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This complaint involves x (x) devices.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary the vapr2.3mm wedgeshrt 1-pce electrode -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device.The visual inspection and functional test of the device were performed, as a result; device was in used condition.There was a scratch visible on the return shaft and a mark on the heat shrink., the handle, cable and plugs were in good condition.The device continuity of the return circuit was unstable but the device still functioned when activated.Investigation of the device determined a deep scratch on the electrode return tube as detailed in the evaluation report, this scratch potentially could have produced the metal debris which was reported by the end user during the procedure.There were no other anomalies to the structure of the device which could have produced the metal debris described by the end user.It is possible that direct contact with a metal object during the surgical procedure could have caused the scratch to the electrode return shaft and subsequent metal debris, however this cannot be confirmed based on the limited event information received.The exact root cause of the damage to the shaft could not be determined.The overall complaint was confirmed as the observed condition of the vapr2.3mm wedgeshrt 1-pce electrode -ea would contribute to the complained device issue.¿ a manufacturing record evaluation was performed; and no related non-conformances were identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: b5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.
 
Event or Problem Description
It was reported by the sales rep in austria that during a wrist procedure on (b)(6) 2024, a vapr2.3mm wedgeshrt 1-pce electrode device was used.According to the report, there were metal parts observed in the wrist but were removed successfully from the patient.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.There was no medical intervention required.No additional information was provided.
 
Event or Problem Description
It was reported by the sales rep in austria that during a wrist procedure on (b)(6) 2024, a vapr2.3mm wedgeshrt 1-pce electrode device was used.According to the report, there were metal parts observed in the wrist but were removed successfully.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: b5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.D4: the lot number and expiration date were reported as unknown on the initial report; and have been updated accordingly.Therefore, udi: (b)(4).

Brand Name
VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18631713
Report Number1221934-2024-00366
Device Sequence Number7930766
Product Code GEI
UDI-Device Identifier10886705009640
UDI-Public10886705009640
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number227213
Device Lot NumberU2306118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/05/2024
02/27/2024
03/07/2024
04/09/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/06/2024
02/28/2024
03/08/2024
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown